question on Botox and parallysis


Posted by sylvia lew , Jun 21,2001,14:19   Archive
Has anyone experienced permanent parallysis of the face with Botox? I posted before. I had been receiving botox every month since January. 35-50 units (5-7 shots on the left side of my face). I have hemi-facial spasms. I stopped the shots in June because the shots weren't helping and the spasms were starting to sprout. My question is - will the botox eventually wear off and will my face be or look normal again? (I know I'll keep having the spasms). When I'm not spasing it looks ok when I don't talk or smile, but when I do, there is no movement on the left side of my face.



Recommend Current pageAuthor Profile
Replies to this message


Re: question on Botox and parallysis

Re : question on Botox and parallysis --- sylvia lew
Posted by Shirley-Arkansas-USA , Jun 21,2001,22:14 Top of Thread Archive
Hi Sylvia,
I'm sorry that you are still having problems. It takes varying amounts of time for botox to wear off. Most doctors won't give botox more often than every 8 weeks so I am a bit surprised that you were getting it every month over a course of months.
You could also be suffering from a Bell's Palsy type thing on that side of your face. If you stopped the shots in June, we are still in that month, so it hasn't been very long. It could still be months before the botox wears off. It should eventually wear off, though. I think that time will be your only answer for your question. You might want to get a 2nd opinion from another neurologist that specializes in movement disorders who is very familiar with Hemifacial Spasm. I recommend it.

Sorry that I couldn't help more. I wish you luck and hope that things improve for you.

Shirley in AR.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile